Skip to content
My WebMD Sign In, Sign Up
Lyrica withdrawal question.....
avatar
An_199142 posted:
Hello,
I am in a little conundrum and am hoping to get some advice. I have been on Lyrica for 2 years (150mg 2x day). Though I have been able to tolerate it, I'm suspicious that it's not really doing anything for my fibro symptoms.

Here's the problem: I can't seem to get off of it! I have tried 4 times, but because of the severe withdrawal symptoms, determined that it was better to stay on. I do not like the idea of staying on this drug simply because I'm afraid to get off of it.

2 days ago I embarked on another attempt. In an effort to set myself up for success, I'm weaning myself very gradually. I opened the capsule and removed appx 10% of my evening dose only to awake at 3:00 am w/ insomnia, anxiety + increased pain. What's so difficult to discern for me is whether these symptoms are part of the withdrawal, or if they are fibro symptoms that the Lyrica is treating. Any thoughts on this matter would be especially helpful. At the rate I'm going it could take me several months to get off Lyrica, so.. I'd like to be able to make a decision as to whether or not I should continue the Lyrica or endure the withdrawal symptoms.

thank you.
Reply
 
avatar
forgetful88 responded:
I was put on 600mg per day for two years . I stopped it because I got tired of the dizziness, swelling I would get from it. I stopped it cold turkey. If I got withdrawl symptoms I did not notice them or they just did not faze me one bit.

I guess it did not bother me to just quit taking them. Everyone is different in how they react to things. That was over a year ago. My doctor never said anything to me about quitting them either. He just asked if I was still taking them, I said "nope" & that was the end of Lyrica for me.
 
avatar
Socialwrkr responded:
I would ask your doctor if he can give you something to manage the withdrawal effects. I don't know if there is something, but seems rotten to have to go through so much.

Please DON"T just stop taking it. I'm grateful that forgetful88 did fine with it, but going cold turkey off Lyrica can cause seizures or other very serious problems. It's not worth that risk.

How long did you give it before while trying to wean? More than a few days? If not, maybe the withdrawal will get easier. I personally don't think your fibro symptoms would hit that hard with that little of a decrease, so I am more inclined to think it is the withdrawal.

Best wishes!
Be Gentle on Yourself!!! ~~Aimee http://www.facebook.com/pages/Fibromyalgia-Support-Groups-by-Aimee http://www.lumigrate.com/ Fibromyalgia forum writer, Aimee
 
avatar
annette030 responded:
I would discuss this with your doctor. Opening a capsule and removing a percentage of its contents does not necessarily mean that you removed that same percentage of the active ingredient. Your pharmacist might be able to explain the best way to taper down with this drug.

We are all different and react differently to meds. I tried Lyrica some years ago, it did not work and I stopped taking it and went back to the gabapentin that I usually take. I also decreased the dose of gabapentin (a close relative of Lyrica) by 300 mg. once a week, going from 1800 mg. once a day down to 900 mg. a day. I opted for that because it came in 300 mg. tablets. I didn't have any withdrawal symptoms at all with either med.

Only you can decide if you should taper off the Lyrica or not, with your doctor's input of course. If you do decide to go off, take your time, what difference does it make if it takes you several months if that means you bypass the withdrawal symptoms? You could also ask your doctor for a short course of something else to treat the withdrawal symptoms if you feel that is necessary.

Take care, Annette


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
360 of 387 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.